1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Trulicity

Discussion in 'Diabetes Discussions' started by alan.roberts250, Mar 13, 2021.

  1. alan.roberts250

    alan.roberts250 Type 2 · Member

    Messages:
    18
    Likes Received:
    7
    Trophy Points:
    23
    5 weeks ago I went ontoTrulicity and increased my metformin from one tablet to 4 tablets a day. For the first four weeks I was half dose (0.75 mg) every Saturday. Last Saturday my dosage was increased to 1.5 mg. for the past five six day I have been suffering with terrible diarrhoea sometime going 7 times a day. Today was vomiting too. I can’t get an appointment at the doctors till next week and have spoken to the hospital who said it probably wasn’t the Trulicity but something else. In my mind in should stop it but my sugar levels are just perfect,never rising above 8.00. I’m just wondering of anyone else has had same problems or similar.
     
  2. bulkbiker

    bulkbiker Type 2 · Oracle

    Messages:
    19,048
    Likes Received:
    12,610
    Trophy Points:
    298
    Sounds like the increased metformin dose doesn't agree with you.
    Try reducing to what you were on before and see what happens.
     
    • Agree Agree x 1
  3. EllieM

    EllieM Type 1 · Moderator
    Staff Member

    Messages:
    6,417
    Likes Received:
    2,931
    Trophy Points:
    198
    Dr google says that diarrhoea and vomiting are a side effect of trulicity so am puzzled by the hospital response. Do your own internet research. On the other hand, Dr google also says that these effects may only last a couple of weeks or a month... So maybe wait it out???

    But am very unimpressed that you can't get an appointment with your GP inside a week. I would have thought that diarrhoea and vomiting would merit an emergency appointment. If it goes on, I personally would ring 111.

    Good luck.
     
  4. EllieM

    EllieM Type 1 · Moderator
    Staff Member

    Messages:
    6,417
    Likes Received:
    2,931
    Trophy Points:
    198
    That was my initial thought, but the trulicity timing is very suspect.
     
  5. alan.roberts250

    alan.roberts250 Type 2 · Member

    Messages:
    18
    Likes Received:
    7
    Trophy Points:
    23
    Thanks most helpful. I’ll try that from today
     
  6. alan.roberts250

    alan.roberts250 Type 2 · Member

    Messages:
    18
    Likes Received:
    7
    Trophy Points:
    23
    Thanks Ellie, I’ve been onto 111 and got a telephone consultation from a doctor at my local out of hours. As a result we are reducing both the trulicity and metformin to half doses from today. I have to phone my gp on Monday also.
     
    • Hug Hug x 2
  7. Daibell

    Daibell LADA · Master

    Messages:
    12,428
    Likes Received:
    7,366
    Trophy Points:
    298
    Hi. I'm glad the out of hours GP has reduced your dose as either of those meds can cause your symptoms in some people particularly Trulicity. If you are not already low-carbing then do keep the carbs down which will help with weight loss.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook